Thunderstorm Wind, Wilbarger
- When
- July 31, 1:55 PM CST
- Where
- Wilbarger County, 0.69 mi N of Vernon Wilbarger Arp
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 34.230, -99.280
No damage reported.
A line of storms slowly made their way out of the panhandle across Oklahoma and parts of western north Texas on the 31st. Forcing was weak and convection appeared to be diurnally driven.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A line of storms slowly made their way out of the panhandle across Oklahoma and parts of western north Texas on the 31st. Forcing was weak and convection appeared to be diurnally driven. A few of the storms were marginally severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 31, 11:20 AM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1220 PM CDT FRI JUL 31 2015 .UPDATE... UPDATE TO PRECIP/WX... && .DISCUSSION... SCATTERED SHOWERS AND ISOLATED THUNDER ACROSS CENTRAL OK CONTINUES TO WEAKEN... BUT REMAIN PERSISTENT. MUCH... IF NOT ALL OF THIS ACTIVITY IS LIKELY TIED TO MODEST LOW LEVEL ASCENT ASSOCIATED WITH A WEAK 850MB TROUGH AND VARIOUS WEAKENING OUTFLOW BOUNDARIES ASSOCIATED WITH EARLIER CONVECTION. FOR THIS AFTN... PRIMARY FOCUS IS ON CONTINUOUS ACTIVITY ACROSS THE TX PH... AS NEW UPDRAFTS HAVE STARTED TO DEVELOP ON OR JUST WEST OF THE OK/TXPH BORDER. DIFFICULT TO PINPOINT EXACT FORCING FOR ASCENT... BUT IT APPEARS TIED TO SFC/LL CONVERGENCE. LATEST HRRR RUN HAS MOST OF THIS ACTIVITY DISSIPATING THROUGH EARLY/MID AFTN AS UPPER LVL SUPPORT FROM THE WEAK H500 SHORT WAVE EMBEDDED IN THE LARGER RIDGE EXITS TO THE EAST. INITIAL STORMS IN WRN OK WILL RESIDE IN A REGION OF MODEST INSTABILITY... SUPPORTIVE OF GUSTY WINDS AND LOCALLY HEAVY RAINFALL. NOT EXPECTING ANY ORGANIZED SEVERE STORMS THROUGH THIS AFTN. JTK && .PREV DISCUSSION... /ISSUED 614 AM CDT FRI JUL 31 2015/ DISCUSSION... AVIATION DISCUSSION FOR THE 12Z TAFS IS BELOW. AVIATION... OVERALL...VFR CONDITIONS ARE EXPECTED. SOME MVFR...PERHAPS IFR...CONDITIONS MAY AFFECT KWWR AND KGAG THROUGH 16Z. ISO-SCT SHRA/TSRA WILL BE OVER THE AREA FOR THE NEXT 24 HOURS. ONLY INCLUDED VCTS AND VCSH NEAR KOKC AND KOUN THROUGH 16-17Z WHERE CONFIDENCE OF OCCURRENCE IS HIGHER. PINPOINTING WHERE AND WHEN SHRA/TSRA OCCUR REMAINS VERY TRICKY AND CHALLENGING...SO DID NOT MENTION IN MANY TAFS AS COVERAGE SHOULD BE LOW. BRIEF MVFR OR LOWER CONDITIONS AND VARIABLE GUSTY WINDS ARE POSSIBLE WITH SHRA/TSRA. MBS PREV DISCUSSION... /ISSUED 309 AM CDT FRI JUL 31 2015/ DISCUSSION... THE MAIN CONCERN IS DETERMINING RAIN CHANCES OVER THE NEXT SEVERAL DAYS. OVERALL...LOWERED RAIN CHANCES OVER THE NEXT SEVERAL DAYS BASED ON LATEST MODEL GUIDANCE. THE COMBINATION OF WEAK SHEAR AND WEAK FORCING AS WELL AS DECENT CAPPING SHOULD KEEP RAIN CHANCES ON THE LOW SIDE IN MOST LOCATIONS. TODAY WILL NOT BE AS HOT IN MANY LOCATIONS WITH MORE CLOUD COVER...BUT WILL BE HUMID WITH SURFACE DEWPOINTS MAINLY IN THE LOWER TO MID 70S. KEPT 20 PERCENT ACROSS THE ENTIRE AREA. ITS QUITE DIFFICULT TO PINPOINT WHERE AND WHEN STORMS WILL OCCUR TODAY. LATEST HRRR RUNS SUGGEST A FEW STORMS WILL BE NEAR I-40 THIS MORNING AND MAINLY ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS THIS AFTERNOON. COVERAGE SHOULD BE SPARSE WITHOUT A SIGNIFICANT TRIGGER FOR LIFT. STORMS WILL BE PULSE AND GENERALLY SHORT LIVED IN NATURE...BUT COULD PRODUCE LOCALLY HEAVY RAINFALL OVER AN INCH IN A SHORT PERIOD OF TIME. SEVERE POTENTIAL REMAINS LOW TODAY. INCREASED HIGHS TODAY FROM THE PREVIOUS FORECAST DUE TO LOW COVERAGE OF STORMS. TONIGHT THROUGH SUNDAY NIGHT...A FEW STORMS MAY LINGER MAINLY OVER FAR WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS...WHICH MAY PRODUCE SOME LOCALIZED HEAVY RAINFALL. SEVERE POTENTIAL REMAINS VERY LOW. OTHERWISE...MAINLY RAINFREE CONDITIONS WILL OCCUR. HIGHS ON SATURDAY AND SUNDAY SHOULD REMAIN SLIGHTLY BELOW AVERAGE IN MANY AREAS EXCEPT POSSIBLY FAR SOUTHERN OKLAHOMA AND NORTH TEXAS WHERE MORE SUN IS FORECAST. MONDAY THROUGH THURSDAY...GENERALLY TYPICAL SUMMERTIME HEAT IS FORECAST. LOW CHANCES FOR RAIN AND STORMS MAY OCCUR MAINLY OVER NORTHERN OKLAHOMA...BUT CONFIDENCE OF RAIN IS DECREASING AS LATEST MODELS HAVE BEEN TRENDING STRONGER WITH MID/UPPER RIDGING AND CAPPING OVER THE AREA. THIS WOULD YIELD HIGHER TEMPERATURES AS WELL. WOULD NOT BE SURPRISED IF HEAT ADVISORIES WERE NECESSARY SOMETIME DURING THIS TIME FRAME. MBS && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 91 71 91 / 10 10 20 10 HOBART OK 71 89 70 93 / 30 30 20 10 WICHITA FALLS TX 74 96 73 95 / 20 20 20 10 GAGE OK 68 86 67 92 / 20 20 30 10 PONCA CITY OK 71 91 72 92 / 10 10 20 10 DURANT OK 73 97 73 95 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1157 AM CDT FRI JUL 31 2015 OKZ004>048-050>052-TXZ083>090-011700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1157 AM CDT FRI JUL 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE AFTERNOON INTO THE EVENING ACROSS PORTIONS OF CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. A STRONG STORM OR TWO MAY OCCUR... WITH LOCALLY HEAVY RAINFALL... LIGHTNING... AND GUSTY WINDS THE PRIMARY CONCERNS. SHOWERS AND STORMS WILL REMAIN POSSIBLE INTO THE OVERNIGHT HOURS... ESPECIALLY ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .HEAT... THOUGH TEMPERATURES WILL NOT BE QUITE AS HOT OVER MOST OF THE REGION TODAY... TRIPLE DIGIT HEAT INDICES WILL OCCUR AGAIN THIS AFTERNOON... MAINLY ALONG AND SOUTH OF THE RED RIVER...WHERE GREATER AFTERNOON HUMIDITIES WILL RESIDE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THROUGH WEDNESDAY. THE HIGHEST CHANCES FOR STORMS WILL BE OVER THE WESTERN HALF OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH MONDAY...SHIFTING TO NORTHERN AND CENTRAL OKLAHOMA EARLY NEXT WEEK. ALTHOUGH ORGANIZED SEVERE STORMS ARE UNLIKELY...A FEW STORMS MAY BECOME STRONG ENOUGH TO BRIEFLY PRODUCE DAMAGING WIND GUSTS. ALSO...DUE TO SLOW MOVEMENT...LOCALIZED FLOODING WILL BE POSSIBLE. .HEAT... AFTER A BRIEF RESPITE FROM THE HEAT THIS WEEKEND...TRIPLE DIGIT HEAT INDICES WILL RETURN TO MUCH OF OKLAHOMA AND NORTH TEXAS NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. AUSTIN/KURTZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
858 AM CDT FRI JUL 31 2015
OKZ038-311430-
COMANCHE OK-
858 AM CDT FRI JUL 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMANCHE COUNTY
UNTIL 930 AM CDT...
AT 855 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER EASTERN
LAWTON...MOVING SOUTHWEST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN LAWTON.
LAT...LON 3463 9834 3459 9825 3450 9834 3453 9841
3457 9843
TIME...MOT...LOC 1355Z 44DEG 8KT 3459 9833
KURTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
942 AM CDT FRI JUL 31 2015
OKZ042-311515-
PONTOTOC OK-
942 AM CDT FRI JUL 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PONTOTOC COUNTY
UNTIL 1015 AM CDT...
AT 940 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FITZHUGH...
MOVING SOUTH AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ROFF...FITZHUGH AND FITTSTOWN.
LAT...LON 3454 9658 3451 9668 3451 9680 3456 9683
3459 9683 3459 9684 3470 9690 3474 9673
TIME...MOT...LOC 1440Z 340DEG 9KT 3466 9676
KURTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1244 PM CDT FRI JUL 31 2015
OKZ009-014-311815-
ROGER MILLS OK-ELLIS OK-
1244 PM CDT FRI JUL 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS AND SOUTHWESTERN
ELLIS COUNTIES UNTIL 115 PM CDT...
AT 1242 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 10 MILES SOUTHEAST OF HIGGINS TO NEAR DURHAM TO 8 MILES
SOUTHEAST OF REYDON...MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3613 10000 3603 9963 3573 9953 3543 9959
3543 9998 3583 10000
TIME...MOT...LOC 1742Z 286DEG 19KT 3598 9994 3582 9989 3556 9982
30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
156 PM CDT FRI JUL 31 2015
OKZ014>016-021-022-034>036-TXZ083>085-311930-
GREER OK-ROGER MILLS OK-CUSTER OK-BECKHAM OK-DEWEY OK-KIOWA OK-
JACKSON OK-WASHITA OK-WILBARGER TX-HARDEMAN TX-FOARD TX-
156 PM CDT FRI JUL 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR GREER...EASTERN ROGER MILLS...
WESTERN CUSTER...EASTERN BECKHAM...SOUTHWESTERN DEWEY...WESTERN
KIOWA...JACKSON...WESTERN WASHITA...NORTHWESTERN WILBARGER...
SOUTHEASTERN HARDEMAN AND EAST CENTRAL FOARD COUNTIES UNTIL 230 PM
CDT...
AT 155 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR LEEDEY TO NEAR ELK CITY TO 4 MILES EAST OF MANGUM TO 5 MILES
SOUTHEAST OF MEDICINE MOUND...MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 27 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3541 9959 3596 9950 3575 9895 3513 9901
3403 9938 3409 9967
TIME...MOT...LOC 1855Z 310DEG 21KT 3587 9934 3539 9938 3489 9943 3412
9953SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
232 PM CDT FRI JUL 31 2015
OKZ015-016-022-035>037-TXZ084-085-088-312000-
CUSTER OK-TILLMAN OK-DEWEY OK-KIOWA OK-JACKSON OK-WASHITA OK-
WILBARGER TX-BAYLOR TX-FOARD TX-
232 PM CDT FRI JUL 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER...WESTERN
TILLMAN...CENTRAL DEWEY...CENTRAL KIOWA...EASTERN JACKSON...CENTRAL
WASHITA...WILBARGER...NORTHERN BAYLOR AND EAST CENTRAL FOARD COUNTIES
UNTIL 300 PM CDT...
AT 231 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES EAST OF CAMARGO TO 3 MILES EAST OF FOSS TO 7 MILES NORTH OF
WARREN TO 5 MILES NORTH OF FARGO TO 9 MILES SOUTHEAST OF THALIA...
MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 53 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3384 9952 3439 9933 3549 9918 3611 9932
3608 9884 3539 9880 3363 9907
TIME...MOT...LOC 1931Z 289DEG 26KT 3602 9923 3547 9911 3488 9917 3438
9926 3389 9943
30The Altus AFB radar (KFDR), 32 km away, was scanning. The volume nearest the first event began at 19:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590739.